MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE
Catalog Number AHW14R104S
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation could not be performed because the affected devices were not returned.Lot history of review on both sion blue and corsair pro revealed no anomaly relating to the reported event.No other similar product experience report was received from either lot.Based on the provided information, results of lot history records review, and referring to known similar events, it was presumed that torsion generated with wire manipulation had likely contributed to reported separation of sion blue guide wire.The applied torsion would localize and therefore exceed the product design limit when the wire tip was being caught and restricted its movement by the heavily calcified lesion.Consequently, the coil became unraveled and entangled corsair pro.Separation of corsair pro likely occurred during removal due to tensile stress that exceeded the product design limit because of the unraveled guide wire that trapped corsair pro.It was concluded that this event was not attributed to product quality.No action is taken nor is planned to be taken as the instructions for use (ifu) states: [warnings]: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects]: separation of the guide wire.
 
Event or Problem Description
It was reported that an asahi sion blue guide wire and corsair pro microcatheter were used in a complex percutaneous coronary intervention to treat a very heavily calcified lesion.The guide wire detached during use and entangled with the microcatheter.A part of the microcatheter was torn off when it was pulled back.The separated part of the microcatheter retaining in the lesion was caught on the guide wire so it could be removed.
 
Event or Problem Description
It was reported that an asahi sion blue guide wire and corsair pro microcatheter were used in a complex percutaneous coronary intervention to treat a very heavily calcified 95-99% stenosis in the mid right coronary artery.The guide wire was partially detached during use and entangled with the microcatheter.A part of the microcatheter was torn off when it was pulled back.The separated part of the microcatheter was caught on the guide wire so it could be removed from the patient.The patient outcome at the end of the procedure was satisfactory.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.Both reported sion blue guide wire (mfr report #: 3003775027-2022-00020) and corsair pro microcatheter (mfr report #: 3003775027-2022-00021) were returned for evaluation.The returned sion blue was bent at approximately 7mm from the tip.At approximately 108-114mm from the tip, the core wire was exposed due to fracture of the coil.On the distal side of the coil fracture, the loosened coil had entangled the torn tip of the corsair pro.Distal to the loosened segment, disarrangement of the coil was observed.The core remained in one piece.Both proximal and distal sides of the coil fracture end were twisted and had a flat fracture surface, indicating that torsion had caused the coil fracture.The returned corsair pro had its tip torn and stretched for approximately 3mm.No noticeable damage was observed on the shaft.Lot history of review on both sion blue and corsair pro revealed no anomaly relating to the reported event.No other similar product experience report was received from either lot.Based on the provided information and investigation outcome, it was presumed that torsion generated with wire manipulation had most likely contributed to observed coil fracture of sion blue guide wire.The continuously applied torsion would localize and therefore exceed the product design limit when the wire tip was being caught and restricted its movement by the heavily calcified lesion.Consequently, the coil became unraveled and entangled corsair pro.Tip separation of corsair pro had most likely occurred during removal due to tensile stress that exceeded the product design limit because of the unraveled guide wire that trapped the tip of corsair pro.It was concluded that this event was not attributed to product quality.No action is taken nor is planned to be taken as the instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] breakage of the guide wire.

Brand Name
SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key13529547
Report Number3003775027-2022-00020
Device Sequence Number14471420
Product Code DQX
UDI-Device Identifier04547327133012
UDI-Public(01)04547327133012(17)240930(10)211018X011
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberAHW14R104S
Device Lot Number211018X011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown